MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX UNIPERC ADJUSTABLE FLANGE CUFFED TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. PORTEX UNIPERC ADJUSTABLE FLANGE CUFFED TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 100/897/080CZ
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
Information was received that a smiths medical portex uniperc adjustable flange cuffed tracheostomy tube was involved in a "possible patient incident".No further information was received.No clinical consequences to the patient were reported.
 
Additional Manufacturer Narrative
One sample received for evaluation.Upon visual inspection, device flange found to be pulled over above the last marking on the tube.This was noted to have caused a tear of the inflation lumen, and has resulted in cuff leak.The reported complaint was confirmed.The cause of the reported incident was determined to be due to inappropriate handling with product.

Brand Name
PORTEX UNIPERC ADJUSTABLE FLANGE CUFFED TRACHEOSTOMY TUBE
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8209143
Report Number3012307300-2019-00047
Device Sequence Number18901288
Product Code BTO
UDI-Device Identifier15019315107207
UDI-Public15019315107207
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K083031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date01/23/2023
Device Model Number100/897/080CZ
Device Catalogue Number100/897/080CZ
Device Lot Number3569870
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2018
Supplement Date Received by Manufacturer02/18/2019
Initial Report FDA Received Date01/02/2019
Supplement Report FDA Received Date03/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1